Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 5, NWS Lubbock, TX

April 9, 200924 counties in Texas

NWS Lubbock, TX issued this high wind warning at Apr 9, 2009, 4:57 AM CDT for 24 counties in Texas. It took effect at Apr 9, 2009, 10:00 AM CDT. It was in force for 8 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 9, 2009, 4:57 AM CDT (09:57 UTC)
In effect from
Apr 9, 2009, 10:00 AM CDT
Expired
Apr 9, 2009, 6:00 PM CDT
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 10:15 AM CDTNON-TSTM WND GST 603 Ne Aspermont, TX
Apr 9, 10:44 AM CDTNON-TSTM WND GST 591 S Plainview, TX
Apr 9, 10:55 AM CDTNON-TSTM WND GST 616 Ne Lubbock, TX
Apr 9, 11:20 AM CDTNON-TSTM WND GST 583 N Hart, TX
Apr 9, 11:30 AM CDTNON-TSTM WND GST 612 Wsw Turkey, TX
Apr 9, 11:55 AM CDTNON-TSTM WND GST 606 Ssw Anton, TX
Apr 9, 12:25 PM CDTNON-TSTM WND GST 593 N Roaring Springs, TX
Apr 9, 12:25 PM CDTNON-TSTM WND GST 606 Nw White River Lake, TX
Apr 9, 12:42 PM CDTNON-TSTM WND GST 626 Ne Lubbock, TX
Apr 9, 1:10 PM CDTNON-TSTM WND GST 592 Nne Floydada, TX
Apr 9, 2:00 PM CDTNON-TSTM WND GST 591 N O'Donnell, TX
Apr 9, 2:05 PM CDTNON-TSTM WND GST 5910 Sw Paducah, TX
Apr 9, 2:17 PM CDTNON-TSTM WND GST 622 Nw Childress, TX
Apr 9, 3:10 PM CDTNON-TSTM WND GST 591 Ne Amherst, TXWEST TEXAS MESONET REPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2009-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2009-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5609 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 090957
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
457 AM CDT THU APR 9 2009

...STRONG TO POTENTIALLY DAMAGING WINDS ARE EXPECTED TODAY...

.A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE ROCKIES AND
INTO THE CENTRAL PLAINS TODAY. THE TRACK OF THIS SYSTEM WILL BRING
VERY STRONG WINDS TO MUCH OF WEST TEXAS.  WIND SPEEDS SUSTAINED AT
35 TO 45 MPH WITH GUSTS LIKELY TO AND POSSIBLY EXCEEDING 60 MPH
ARE EXPECTED ACROSS MOST OF THE SOUTH PLAINS BEFORE DIMINISHING
THURSDAY EVENING. IN ADDITION...THE STRONG WINDS ARE EXPECTED TO
GENERATE AREAS OF BLOWING DUST ON THE CAPROCK.

TXZ021>024-027>030-033>036-040>042-091800-
/O.UPG.KLUB.HW.A.0003.090409T1500Z-090409T2300Z/
/O.NEW.KLUB.HW.W.0005.090409T1500Z-090409T2300Z/
/O.NEW.KLUB.DU.Y.0002.090409T1500Z-090409T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...BROWNFIELD...TAHOKA...
ODONNELL...POST
457 AM CDT THU APR 9 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS
BLOWING DUST ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CDT THIS EVENING. 

WESTERLY WINDS WILL INCREASE INTO THE 35 TO 45 MPH RANGE BY LATE
THIS MORNING WITH GUSTS TO...AND POTENTIALLY IN EXCESS OF...60
MPH. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING
THROUGH MID TO LATE AFTERNOON. IN ADDITION...THE STRONG WINDS WILL
CREATE AREAS OF BLOWING DUST THAT MAY CAUSE REDUCTIONS IN
VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.
THE WIND WILL GRADUALLY WEAKEN BY EARLY EVENING WITH A COLD FRONT
FOLLOWING TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ039-091800-
/O.NEW.KLUB.HW.W.0005.090409T1500Z-090409T2300Z/
/O.NEW.KLUB.DU.Y.0002.090409T1500Z-090409T2300Z/
YOAKUM-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY
457 AM CDT THU APR 9 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. A BLOWING DUST ADVISORY HAS ALSO BEEN ISSUED. THIS
BLOWING DUST ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CDT THIS EVENING. 

WESTERLY WINDS WILL INCREASE INTO THE 35 TO 45 MPH RANGE BY LATE
THIS MORNING WITH GUSTS TO...AND POTENTIALLY IN EXCESS OF...60
MPH. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING
THROUGH MID TO LATE AFTERNOON. IN ADDITION...THE STRONG WINDS WILL
CREATE AREAS OF BLOWING DUST THAT MAY CAUSE REDUCTIONS IN
VISIBILITY... ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.
THE WIND WILL GRADUALLY WEAKEN BY EARLY EVENING WITH A COLD FRONT
FOLLOWING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ031-037-038-043-044-091800-
/O.UPG.KLUB.HW.A.0003.090409T1500Z-090409T2300Z/
/O.NEW.KLUB.HW.W.0005.090409T1500Z-090409T2300Z/
MOTLEY-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MATADOR...ROARING SPRINGS...DICKENS...
SPUR...GUTHRIE...JAYTON...ASPERMONT
457 AM CDT THU APR 9 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING.  

WESTERLY WINDS WILL INCREASE INTO THE 35 TO 45 MPH RANGE BY LATE
THIS MORNING WITH GUSTS TO...AND POTENTIALLY IN EXCESS OF...60
MPH. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING
THROUGH MID TO LATE AFTERNOON.  THE WIND WILL GRADUALLY WEAKEN BY
EARLY EVENING WITH A COLD FRONT FOLLOWING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ025-026-032-091800-
/O.NEW.KLUB.HW.W.0005.090409T1500Z-090409T2300Z/
HALL-CHILDRESS-COTTLE-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...PADUCAH
457 AM CDT THU APR 9 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

WESTERLY WINDS WILL INCREASE INTO THE 35 TO 45 MPH RANGE BY LATE
THIS MORNING WITH GUSTS TO...AND POTENTIALLY IN EXCESS OF...60
MPH. THE STRONGEST WINDS WILL MOST LIKELY OCCUR FROM LATE MORNING
THROUGH MID TO LATE AFTERNOON.  THE WIND WILL GRADUALLY WEAKEN BY
EARLY EVENING WITH A COLD FRONT FOLLOWING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
000 
WWUS74 KLUB 091800
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
100 PM CDT THU APR 9 2009

...STRONG TO POTENTIALLY DAMAGING WINDS CONTINUING TODAY...

.A STRONG SPRING STORM SYSTEM WILL CONTINUE MOVING INTO THE
CENTRAL PLAINS TODAY BRINGING VERY STRONG WINDS TO MUCH OF WEST
TEXAS. WIND SPEEDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS POSSIBLY
EXCEEDING 60 MPH ARE EXPECTED ACROSS MOST OF THE SOUTH PLAINS
BEFORE DIMINISHING THIS EVENING. IN ADDITION...THESE WINDS 
WILL GENERATE AREAS OF BLOWING DUST ON THE CAPROCK.

TXZ021>024-027>030-033>036-039>042-092300-
/O.CON.KLUB.HW.W.0005.000000T0000Z-090409T2300Z/
/O.CON.KLUB.DU.Y.0002.000000T0000Z-090409T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
100 PM CDT THU APR 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A HIGH WIND WARNING AND A BLOWING DUST ADVISORY REMAIN IN EFFECT
UNTIL 6 PM CDT THIS EVENING.

WESTERLY WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS TO AROUND 60
MPH...WILL CONTINUE THIS AFTERNOON BEFORE GRADUALLY DIMINISHING
BELOW 30 MPH EARLY THIS EVENING. UNTIL THEN...AREAS OF BLOWING
DUST WILL BE CAPABLE OF REDUCING VISIBILITIES TO A MILE OR LESS
AT TIMES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ025-026-031-032-037-038-043-044-092300-
/O.CON.KLUB.HW.W.0005.000000T0000Z-090409T2300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
100 PM CDT THU APR 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

WESTERLY WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS TO AROUND 60
MPH...WILL CONTINUE THIS AFTERNOON BEFORE GRADUALLY DIMINISHING
BELOW 30 MPH EARLY THIS EVENING. UNTIL THEN...PATCHY BLOWING DUST 
CAPABLE OF REDUCING VISIBILITIES TO A FEW MILES AT TIMES CAN BE
EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KLUB 092028
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
328 PM CDT THU APR 9 2009

...STRONG TO POTENTIALLY DAMAGING WINDS CONTINUING TODAY...

.A STRONG SPRING STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS TODAY
BRINGING VERY STRONG WINDS TO MUCH OF WEST TEXAS THROUGH THE EARLY
EVENING HOURS. WIND SPEEDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS
POSSIBLY EXCEEDING 60 MPH WILL CONTINUE ACROSS MOST OF THE SOUTH
PLAINS BEFORE DIMINISHING THIS EVENING.

TXZ021>024-027>030-033>036-039>042-092300-
/O.UPG.KLUB.DU.Y.0002.000000T0000Z-090409T2300Z/
/O.CON.KLUB.HW.W.0005.000000T0000Z-090409T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
328 PM CDT THU APR 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

THE BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND
WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

WESTERLY WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS TO AROUND 60
MPH...WILL CONTINUE THIS AFTERNOON BEFORE GRADUALLY DIMINISHING
BELOW 30 MPH EARLY THIS EVENING. A COLD FRONT WORKING THROUGH THE
AREA HAS HELPED TO REDUCE THE THICK BLOWING DUST...THUS THE
BLOWING DUST ADVISORY HAS BEEN DISCONTINUED. HOWEVER...PATCHY BLOWING
DUST WILL BE CAPABLE OF REDUCING VISIBILITIES TO A MILE OR LESS AT
TIMES...ESPECIALLY NEAR OPEN FIELDS AND CONSTRUCTION AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ025-026-031-032-037-038-043-044-092300-
/O.CON.KLUB.HW.W.0005.000000T0000Z-090409T2300Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...GUTHRIE...
JAYTON...ASPERMONT
328 PM CDT THU APR 9 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING. 

WESTERLY WINDS BETWEEN 35 AND 45 MPH...WITH GUSTS TO AROUND
60 MPH...WILL CONTINUE THIS AFTERNOON BEFORE GRADUALLY
DIMINISHING BELOW 30 MPH EARLY THIS EVENING. UNTIL THEN...PATCHY
BLOWING DUST CAPABLE OF REDUCING VISIBILITIES TO A FEW MILES AT
TIMES CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS NOW 
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KLUB 092257
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
557 PM CDT THU APR 9 2009

...STRONG WINDS TO CONTINUE THROUGH EARLY EVENING...

.A STRONG SPRING STORM SYSTEM MOVING ACROSS THE CENTRAL PLAINS
TODAY CONTINUES TO BRING STRONG WINDS TO MUCH OF WEST TEXAS THIS
EVENING.

TXZ021>044-100100-
/O.EXP.KLUB.HW.W.0005.000000T0000Z-090409T2300Z/
/O.NEW.KLUB.WI.Y.0018.090409T2300Z-090410T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
557 PM CDT THU APR 9 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE
HIGH WIND WARNING WILL EXPIRE AT 6 PM CDT THIS EVENING. 

WEST TO NORTHWEST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS AS HIGH
AS 45 MPH...WILL CONTINUE THROUGH EARLY EVENING BEFORE STEADILY
DECREASING TO BELOW 30 MPH DURING MID EVENING. ALTHOUGH WINDS ARE
NOT AS STRONG AS EARLIER TODAY...PATCHY BLOWING DUST WILL BE
CAPABLE OF REDUCING VISIBILITIES TO A MILE AT TIMES...ESPECIALLY
NEAR OPEN FIELDS AND CONSTRUCTION AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

02/23

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Apr 9, 4:36 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 9, 4:36 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
436 AM CDT THU APR 9 2009

.SHORT TERM...
...HIGH WINDS...AREAS THICK DUST...DANGEROUS FIRE WEATHER TODAY...

A VERY STRONG TEXAS SOUTH PLAINS WIND STORM IS EXPECTED TODAY AS A
CYCLONE DEEPENS FROM THE SOUTHERN ROCKIES INTO THE NORTHERN TEXAS
PANHANDLE AT MIDDAY...THEN INTO NORTHERN OKLAHOMA THIS AFTERNOON.
LEE-SIDE SURFACE TROUGH WILL CONSOLIDATE INTO A DEEPENING SURFACE
LOW PRESSURE CENTER ON A TRACK IN ADVANCE OF THE UPPER LEVEL LOW.
THIS SYSTEM DOES NOT APPEAR AS DEEP AS ONE THAT PASSED JUST TO THE
NORTH LAST WEEKEND...BUT WILL IMPACT THE TEXAS SOUTH PLAINS REGION
MORE DIRECTLY WITH THE STRONGEST MID LEVEL WIND MAXIMUM AND PRESSURE
GRADIENTS. STRONG DOWNWARD VERTICAL MOTION WILL CROSS THE AREA WITH
MAXIMUM DOWNWARD MOTION AROUND MIDDAY COINCIDING WITH PEAK WIND
MAXIMUMS NEAR 600-700 MB. THIS SHOULD PROMOTE SURFACING OF 50+ KT WIND
GUSTS AND WILL REQUIRE A HIGH WIND WARNING FOR THE ENTIRE AREA BY 10
AM THIS MORNING. WINDS THIS STRONG SHOULD LIFT WIDESPREAD BLOWING
DUST FOR AREAS ON THE CAP-ROCK REQUIRING A DUST STORM ADVISORY...
WITH PERHAPS LESS VISIBILITY RESTRICTIONS OVER THE ROLLING PLAINS.

OTHER ISSUES LESS CRITICAL INCLUDE A FEW LIGHT SHOWERS PRIOR TO
DAYBREAK THIS MORNING OVER THE SOUTHERN ROLLING PLAINS BUT THESE
APPEAR TO BE DECREASING. ALSO A FEW SHOWERS SWINGING ACROSS THE
SOUTHERN PANHANDLE IN ADVANCE OF THE MID LEVEL VORTICITY ADVECTION
THAT ALSO LIKELY TO HAVE LIMITED LIFETIME AND IMPACT. ALSO...A
PACIFIC FRONT IS CROSSING THE AREA BEFORE DAYBREAK AND WILL ALLOW
ABOUT 10-15 DEGREES OF COOLING TODAY. THIS WILL BE FOLLOWED BY A
CONTINENTAL FRONT ON THE BACK SIDE OF THE SURFACE LOW CENTER MOVING
OUT OF THE PANHANDLE INTO NORTHERN ZONES DURING THE AFTERNOON.
PASSAGE OF THIS FRONT SHOULD DIMINISH WINDS MOSTLY BELOW HIGH WIND
LEVELS. A COOLER SURFACE RIDGE WILL JUT SOUTHWARD OVERNIGHT WITH
MODEST NORTHERLY FLOW. APPEARS LOW LEVEL MOISTURE WILL INCREASE
SLIGHTLY BEHIND THE FRONT BUT AREAS OF LOW CLOUDS...IF ANY...WOULD
BE LIMITED TO THE CENTRAL OR NORTHERN PANHANDLE. FOLLOWED FAIRLY
CLOSE TO TEMPERATURE GUIDANCE TODAY AND TONIGHT. MCQUEEN

&&

.LONG TERM...
UPPER LOW NW OF OLYMPIC N.P. IN WA WILL EASE DOWN THE CA COAST SW
OF SOCAL AND DEEPENING BEFORE EJECTING INTO THE SRN PLAINS ON
SATURDAY. THE SYSTEM ON SATURDAY LOOKS TO BRING MUCH OF THE AREA A
CHC OF PRECIPITATION THIS WEEKEND WITH THE LOWEST CHANCES NR THE
TX/NM BORDER.  WHILE THE SPEED OF THE UPPER LEVEL FORCING HAS
SLOWED IN THE GUIDANCE /QUITE TYPICAL REALLY/ OVER THE PAST FEW
DAYS...IT STILL APPEARS THAT A DRYLINE WILL SET UP OVER THE ERN
NM/TX BORDER REGION. 30-40 LLJ IS PROGGED SAT MORNING ACROSS THE
WRN HALF OF THE CWFA WHICH SHOULD HELP USHER IN UPPER 40
DEWPOINTS. SFC HEATING WL BE LIMITED BY COPIOUS CLOUD COVER WHICH
WILL SERVE TO LIMIT INSTABILITY ALTHOUGH GUIDANCE SUGGEST 1000
J/KG CAPE OVER THE SRN ZONES. WARM FRONT IS PROGGED TO MOVE N FROM
THE I-20 CORRIDOR INTO THE AREA BY LATE AFTERNOON AND THE
DRYLINE/WARM FRONT BDRY WOULD BE A FAVORED REGION OF DEVELOPMENT
WITH THE ARRIVAL OF UPPER LEVEL SUPPORT. AMPLE SHEAR OF 50-60 KTS
IS EXPECTED WITH THIS SYSTEM WHICH...IF MOISTURE AND/OR
TEMPERATURES EXCEED EXPECTATIONS...COULD TRIGGER SOME STRONG
STORMS. THE STORMINESS LOOKS TO HANG AROUND...PARTICULARLY IN THE
EAST...INTO SUNDAY MORNING BEFORE SYSTEM PUSHES INTO NTX. THAT
SAID...THIS IS A DAY 3 EVENT AND MUCH COULD CHANGE. SOME WRAP
AROUND PRECIP MAY HANG AROUND INTO SUNDAY BEHIND SFC COLD FRONT.
FLOW BECOMES LARGELY ZONAL THEREAFTER WITH THE NEXT SYSTEM
EXPECTED IN THE WED/THU TIME FRAME ALBEIT POPS DO NOT LOOK
ALL THAT ENCOURAGING ATT. 26

&&

.FIRE WEATHER...
VERY CRITICAL FIRE DANGER WILL BE IN PLACE TODAY AS A STRONG CYCLONE
ROLLS OUT ACROSS THE NORTHERN TEXAS PANHANDLE WITH 30+ MPH SUSTAINED
20 FOOT WINDS FOR MOST OF THE AREA...AND GUSTS OF 40+ MPH. AREAS OF
DUST WILL ACCOMPANY THIS STORM. ALL FIRE WEATHER ELEMENTS APPEAR TO
BE IN CRITICAL RANGES...WIND...HUMIDITY...FIRE DANGER...WHILE RECENT
WINDS HAVE FURTHER PRE-CONDITIONED THE ENVIRONMENT WITH MORE CURING
OF FINE FUELS. LAND MANAGERS SHOULD BE AWARE THAT THIS PATTERN
RESEMBLES OTHERS THAT HAVE LED TO RAPIDLY SPREADING WILDFIRES AND
CONTAINMENT WILL BE VERY DIFFICULT. A RED FLAG WARNING IS IN EFFECT
FROM MID MORNING INTO THE EVENING. A FRONT WILL PUSH IN FROM THE
NORTH DURING THE LATE AFTERNOON OR EARLY EVENING WITH A WIND SHIFT
TO A NORTHERLY DIRECTION...THAT COULD ALSO BE NOTABLE IF THERE ARE
ANY ON-GOING FIRES AT THAT TIME. ULTIMATELY THIS WIND SHIFT WILL
RESULT IN ENOUGH COOLING TO LIFT HUMIDITIES ABOVE CRITICAL LEVELS
DURING THE MID OR LATE EVENING. THERE IS A PIECE OF GOOD NEWS...
HOWEVER. THIS APPEARS TO BE THE FINAL FIRE WEATHER EVENT OF THE
RECENT LENGTHY SPATE OF EVENTS. MANY AREAS ARE EXPECTED TO RECEIVE
BENEFICIAL WETTING RAIN THIS WEEKEND. DRIER AND PERHAPS BREEZY
CONDITIONS MAY RETURN NEXT WEEK BUT AT LEAST NO DEEP CYCLONES APPEAR
ON THE HORIZON. MCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        69  33  64  38  62 /   0  10   0  10  30
TULIA         73  36  62  38  61 /  10  10   0  10  30
PLAINVIEW     73  36  64  40  61 /   0  10   0  10  30
LEVELLAND     75  36  68  41  64 /   0   0   0  10  40
LUBBOCK       75  38  66  42  63 /   0   0   0  10  40
DENVER CITY   76  38  70  43  69 /   0   0   0  10  30
BROWNFIELD    76  39  69  42  65 /   0   0   0  10  40
CHILDRESS     80  41  63  41  64 /   0  10   0  10  30
SPUR          81  43  66  41  65 /   0   0   0  10  30
ASPERMONT     87  45  68  42  68 /   0   0   0  10  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 6 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ021>044.

BLOWING DUST ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES:
TXZ021>024-027>030-033>036-039>042.

&&

05/26
Hazardous weather outlook, Apr 8, 8:13 PM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
813 PM CDT WED APR 8 2009

TXZ021>044-100115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
813 PM CDT WED APR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 55 MPH WILL RETURN
TO MUCH OF THE SOUTH PLAINS AREA ON THURSDAY...BRINGING THE
POTENTIAL FOR BLOWING DUST. A HIGH WIND WATCH IS IN EFFECT FOR
MOST OF THE SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. IN
ADDITION...AN EXTREMELY CRITICAL FIRE DANGER SITUATION IS EXPECTED
OVER ALL OF THE AREA WITH CONDITIONS FAVORABLE FOR DANGEROUS
WIND-DRIVEN WILDFIRES. A RED FLAG WARNING IS IN EFFECT FOR THE
ENTIRE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING
PLAINS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 4:57 AM CDTBlowing Dust AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 10 more11 hr
Apr 9, 5:57 PM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more2 hr

Nearby

High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.